Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 124, NWS Wilmington, OH

June 13, 2004Mercer County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2004, 6:43 PM EDT for Mercer County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 6:43 PM EDT (22:43 UTC)
Expired
Jun 13, 2004, 7:30 PM EDT
In force
47 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Mercer County, OH

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 132243
SVRILN
OHC107-132330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
642 PM EDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MERCER COUNTY IN OHIO

* UNTIL 730 PM EDT

* AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH AND LARGE HAIL.  THIS STORM WAS LOCATED 8 MILES WEST OF
  ROCKFORD..AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CELINA...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4050 8479 4073 8480 4073 8453 4072 8452
      4072 8445 4072 8445 4056 8445 4055 8446
      4047 8481

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:52 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 13, 2:52 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
252 PM EDT SUN JUN 13 2004

.SHORT TERM...
UPPER AIR CHART HAS MOIST SOUTHWEST FLOW PERSISTING TODAY AS A TROF
MOVES SLOWLY THROUGH THE NORTH CENTRAL PLAINS.  TROF AXIS IS PROGGED
TO BE OVER ILN AT AROUND 00Z TUESDAY.  FLOW WILL BECOME ZONAL AND
DRY OUT BY TUESDAY AFTERNOON.

SURFACE MAP HAS A BROAD SOUTHERLY FLOW BETWEEN LOW PRESSURE OVER THE
UPPER GREAT LAKES AND HIGH PRESSURE OFF THE MID ATLANTIC COAST.
THERE WILL NOT BE MUCH SURFACE CONVERGENCE UNTIL LATER ON MONDAY
INTO EARLY TUESDAY WHEN A COLD FRONT SAGS DOWN INTO AND THROUGH THE
REGION.

FIRST FORECAST PROBLEM INVOLVES DEVELOPING SEVERE WEATHER THIS
AFTERNOON AND THIS EVENING.  SEVERE THUNDERSTORM WATCH NUMBER 460
HAS BEEN ISSUED IN LIGHT OF THE SEVERE THREAT. UNIDIRECTIONAL FLOW
ALOFT WILL MAKE STRAIGHT LINE WINDS THE MAIN THREAT...WITH LARGE
HAIL ALSO POSSIBLE WITH WET BULB ZERO JUST BELOW 11 KFT.  MODELS
TIME SEVERE WEATHER FOR LATE THIS AFTERNOON INTO THIS EVENING WITH
MAXIMUM INSTABILITY AND UPPER DIVERGENCE.

WILL RAISE POPS TO 60 ALL ZONES FOR THIS EVENING...SCALING BACK TO
SLIGHT BY LATE TONIGHT.  WILL KEEP 60 POPS FOR MONDAY AFTERNOON WITH
SURFACE CONVERGENCE AND UPPER SUPPORT INCREASING.  GFS AND ETA AGREE
IN BRINGING FRONT THROUGH EARLY ON TUESDAY SO IM GOING WITH CHANCE
POPS LATE MONDAY NIGHT INTO TUESDAY MORNING...THEN DRYING OUT
TUESDAY AFTERNOON.

TEMPS:  MAINLY UNCHANGED FROM PREVIOUS FORECAST EXCEPT IM RAISING
TUESDAY NIGHT A COUPLE DEGREES.

.LONG TERM...
ANOTHER FRONT WILL BEGIN TO EFFECT THE REGION WED...MOVING SOUTH OF
THE AREA BY 00Z FRI. HI PRES WILL BUILD ACROSS THE AREA FRI BUT WILL
BE SHORT LIVED. ANOTHER FRONT WILL EFFECT THE AREA FRI NIGHT INTO
SATURDAY. TIMING OF SHORT WAVES IN MORE WESTERLY UPPER LEVEL FLOW IS
DIFFICULT. HAVE ADDED CHANCE OF THUNDERSTORMS TO WED. CONINTUED
CHANCE WEDNESDAY NIGHT THROUGH THURSDAY. DRY FORECAST THURSDAY NIGHT
AND FRIDAY AS FRONT DROPS SOUTH OF FA AND HIGH PRESSURE BUILDS
ACROSS. ADDED CHANCE OF THUNDERSTORMS AGAIN FRIDAY NIGHT AND
SATURDAY AS ANOTHER FRONT MOVES THROUGH. DRY FORECAST SATURDAY NIGHT
AND SUNDAY. JUST A FEW SLIGHT MODIFICATIONS TO TEMPERATURES
CURRENTLY FORECAST.

&&

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.

&&

CONIGLIO/PARKER
Hazardous weather outlook, Jun 13, 5:17 AM EDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
517 AM EDT SUN JUN 13 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140916-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
517 AM EDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

A WARM...MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA.
THIS AIR MASS WILL BE CAPABLE OF SUPPORTING STRONG TO SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING.

IN ADDITION WITH THE GROUND REMAINING MOIST...IF TRAINING OF
THUNDERSTORMS OCCURS...FLOODING MAY BECOME A PROBLEM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LITTLE CHANGE IN THE AIR MASS WILL OCCUR FOR THE FIRST PART OF THE
WORK WEEK...THEREFORE STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
BOTH MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME TODAY THROUGH
TUESDAY...ALTHOUGH THE BEST CHANCE WOULD BE DURING THE AFTERNOON AND
EVENING HOURS.

SITES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:42 PM EDTSevere Thunderstorm WarningILNAuglaize48 min
Jun 13, 7:51 PM EDTSevere Thunderstorm WarningILNButler, Hamilton54 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.